Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Nichols algebras associated to the transpositions of the symmetric group are twist-equivalent

Author: L. Vendramin
Journal: Proc. Amer. Math. Soc. 140 (2012), 3715-3723
MSC (2010): Primary 16T05, 16T30, 17B37
Published electronically: March 7, 2012
MathSciNet review: 2944712
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Using the theory of covering groups of Schur we prove that the two Nichols algebras associated to the conjugacy class of transpositions in $ \mathbb{S}_n$ are equivalent by twist and hence they have the same Hilbert series. These algebras appear in the classification of pointed Hopf algebras and in the study of the quantum cohomology ring of flag manifolds.

References [Enhancements On Off] (What's this?)

  • [1] Nicolás Andruskiewitsch, Fernando Fantino, Gastón Andrés García, and Leandro Vendramin, On Nichols algebras associated to simple racks, Contemp. Math. vol. 537, Amer. Math. Soc., Providence, RI, 2011, 31-56.
  • [2] Nicolás Andruskiewitsch, Fernando Fantino, Matías Graña, and Leandro Vendramin, Finite-dimensional pointed Hopf algebras with alternating groups are trivial, Ann. Mat. Pura Appl. (4) 190 (2011), no. 2, 225-245. MR 2786171
  • [3] N. Andruskiewitsch and M. Graña, From racks to pointed Hopf algebras, Adv. Math. 178 (2003), no. 2, 177-243. MR 1994219 (2004i:16046)
  • [4] N. Andruskiewitsch and H.-J. Schneider, Pointed Hopf algebras, New directions in Hopf algebras, Math. Sci. Res. Inst. Publ., vol. 43, Cambridge Univ. Press, Cambridge, 2002, pp. 1-68. MR 1913436 (2003e:16043)
  • [5] N. Andruskiewitsch and H.-J. Schneider, On the classification of finite-dimensional pointed Hopf algebras, Ann. of Math. (2) 171 (2010), no. 1, 375-417. MR 2630042 (2011j:16058)
  • [6] Yuri Bazlov, Nichols-Woronowicz algebra model for Schubert calculus on Coxeter groups , J. Algebra 297 (2006), no. 2, 372-399. MR 2209265 (2007b:20083)
  • [7] Ya. G. Berkovich and E. M. Zhmud, Characters of finite groups. Part 1, Translations of Mathematical Monographs, vol. 172, American Mathematical Society, Providence, RI, 1998. MR 1486039 (98m:20011)
  • [8] Armand Borel, Sur la cohomologie des espaces fibrés principaux et des espaces homogènes de groupes de Lie compacts, Ann. of Math. (2) 57 (1953), 115-207 (French). MR 0051508 (14:490e)
  • [9] J. Scott Carter, Daniel Jelsovsky, Seiichi Kamada, Laurel Langford, and Masahico Saito, Quandle cohomology and state-sum invariants of knotted curves and surfaces, Trans. Amer. Math. Soc. 355 (2003), no. 10, 3947-3989. MR 1990571 (2005b:57048)
  • [10] Yukio Doi and Mitsuhiro Takeuchi, Multiplication alteration by two-cocycles--the quantum version, Comm. Algebra 22 (1994), no. 14, 5715-5732. MR 1298746 (95j:16043)
  • [11] Sergey Fomin and Anatol N. Kirillov, Quadratic algebras, Dunkl elements, and Schubert calculus, Advances in geometry, Progr. Math., vol. 172, Birkhäuser Boston, Boston, MA, 1999, pp. 147-182. MR 1667680 (2001a:05152)
  • [12] Gaston Andres García and Agustín García Iglesias, Finite dimensional pointed Hopf algebras over $ \mathbb{S}_4$, Israel J. Math. 183 (2011), 417-444. MR 2811166
  • [13] Matías Graña, On Nichols algebras of low dimension, New trends in Hopf algebra theory (La Falda, 1999) Contemp. Math., vol. 267, Amer. Math. Soc., Providence, RI, 2000, pp. 111-134.
  • [14] Matías Graña, Nichols algebras of non-abelian group type: zoo of examples. Web page available at
  • [15] M. Graña, I. Heckenberger, and L. Vendramin, Nichols algebras of group type with many quadratic relations, Adv. Math. 227 (2011), no. 5, 1956-1989. MR 2803792
  • [16] I. Heckenberger, The Weyl groupoid of a Nichols algebra of diagonal type, Invent. Math. 164 (2006), no. 1, 175-188. MR 2207786 (2007e:16047)
  • [17] I. Heckenberger, Classification of arithmetic root systems, Adv. Math. 220 (2009), no. 1, 59-124. MR 2462836 (2009k:17017)
  • [18] Gregory Karpilovsky, The Schur multiplier, London Mathematical Society Monographs. New Series, vol. 2, The Clarendon Press, Oxford University Press, New York, 1987. MR 1200015 (93j:20002)
  • [19] Shahn Majid, Noncommutative differentials and Yang-Mills on permutation groups $ S_n$, Hopf algebras in noncommutative geometry and physics, Lecture Notes in Pure and Appl. Math., vol. 239, Dekker, New York, 2005, pp. 189-213. MR 2106930 (2006b:58007)
  • [20] Shahn Majid and Robert Oeckl, Twisting of quantum differentials and the Planck scale Hopf algebra, Comm. Math. Phys. 205 (1999), no. 3, 617-655. MR 1711340 (2000h:58018)
  • [21] Alexander Milinski and Hans-Jürgen Schneider, Pointed indecomposable Hopf algebras over Coxeter groups, New trends in Hopf algebra theory (La Falda, 1999) Contemp. Math., vol. 267, Amer. Math. Soc., Providence, RI, 2000, pp. 215-236. MR 1800714 (2001k:16074)
  • [22] J. Schur, On the representation of the symmetric and alternating groups by fractional linear substitutions, Internat. J. Theoret. Phys. 40 (2001), no. 1, 413-458. Translated from the German [J. Reine Angew. Math. 139 (1911), 155-250] by Marc-Felix Otto. MR 1820589 (2003a:20016)
  • [23] Robert A. Wilson, The finite simple groups, Graduate Texts in Mathematics, vol. 251, Springer-Verlag, London Ltd., London, 2009. MR 2562037 (2011e:20018)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 16T05, 16T30, 17B37

Retrieve articles in all journals with MSC (2010): 16T05, 16T30, 17B37

Additional Information

L. Vendramin
Affiliation: Departamento de Matemática – FCEyN, Universidad de Buenos Aires, Pab. I – Ciudad Universitaria (1428), Buenos Aires, Argentina

Received by editor(s): November 17, 2010
Received by editor(s) in revised form: February 9, 2011, and April 26, 2011
Published electronically: March 7, 2012
Additional Notes: The author’s work was partially supported by CONICET
Communicated by: Gail R. Letzter
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society